Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Sacramento, CA

February 25, 2011Sacramento County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Feb 25, 2011, 3:00 PM PST for Sacramento County, California. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2011, 3:00 PM PST (23:00 UTC)
Expired
Feb 25, 2011, 3:27 PM PST
In force
27 min
Issued by
NWS Sacramento, CA
Area
Storm-based polygon

County Sacramento County, CA

The radar

The Sacramento radar (KDAX), 42 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 3:05 PM PSTTORNADOMather Afb, CAEF0 TORNADO, 0.25 MILE DAMAGE PATH, ESTIMATED 75 MPH WIND SPEED. DAMAGE INCLUDES UPROOTED TREES, BROKEN CAR WINDOWS, AND BROKEN SIGNAGE. NO STRUCTURAL DAMAGE OR INJURIES.
Feb 25, 3:20 PM PSTHAIL 0.5Folsom, CAOFF DUTY WEATHER SERVICE EMPLOYEE REPORTED HAIL UP TO 5/8INCH DIAMETER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS56 KSTO 252300
SVRSTO
CAC067-252330-
/O.NEW.KSTO.SV.W.0001.110225T2300Z-110225T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PST FRI FEB 25 2011

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SACRAMENTO COUNTY IN CENTRAL CALIFORNIA...  THIS 
INCLUDES THE CITIES OF...RANCHO CORDOVA...FOLSOM...FAIR 
OAKS...CARMICHAEL...

* UNTIL 330 PM PST

* AT 254 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING 1 INCH SIZE HAIL.  THIS 
STORM WAS LOCATED NEAR MATHER AFB...OR 7 MILES SOUTHEAST OF   
CARMICHAEL...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF NATOMAS BY 310 PM PST...
  9 MILES SOUTH OF FOLSOM BY 320 PM PST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. A FUNNEL 
CLOUD HAS ALSO BEEN SPOTTED IN THE AREA. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN RANCHO CORDOVA 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3872 12115 3853 12107 3852 12136 3864 12137
TIME...MOT...LOC 2258Z 268DEG 14KT 3855 12124

$$

BARUFFALDI
3 follow-up statements
200 
WWUS56 KSTO 252311
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
311 PM PST FRI FEB 25 2011

CAC067-252330-
/O.CON.KSTO.SV.W.0001.000000T0000Z-110225T2330Z/
SACRAMENTO CA-
311 PM PST FRI FEB 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PST
FOR NORTH CENTRAL SACRAMENTO COUNTY...

AT 304 PM PST...A TRAINED WEATHER SPOTTER REPORTED A SEVERE 
THUNDERSTORM WITH QUARTER SIZE HAIL IN RANCHO CORDOVA.  THIS STORM 
WAS LOCATED IN THE RANCHO CORDOVA AND FOLSOM AREA...MOVING EAST AT 
25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FUNNEL CLOUD HAS BEEN OBSERVED FROM THE NATIONAL WEATHER SERVICE 
OFFICE IN SACRAMENTO. ADDITIONAL FUNNEL CLOUDS ARE LIKELY TO FORM. 
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN RANCHO CORDOVA 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3855 12129 3864 12130 3870 12122 3871 12115
      3868 12113 3860 12110 3856 12109
TIME...MOT...LOC 2307Z 255DEG 20KT 3862 12114

$$
EK
990 
WWUS56 KSTO 252320
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
320 PM PST FRI FEB 25 2011

CAC067-252330-
/O.CON.KSTO.SV.W.0001.000000T0000Z-110225T2330Z/
SACRAMENTO CA-
320 PM PST FRI FEB 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PST
FOR NORTHEASTERN SACRAMENTO COUNTY...

AT 312 PM PST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING 1 INCH SIZE HAIL AND GUSTY WINDS.  THE MAIN PART OF THIS 
STORM WAS NEAR NATOMAS LAKE...AND MOVING EAST NORTHEAST AT 20 MPH. 
BOATERS SHOULD SEEK THE SAFETY OF THE SHORE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 3857 12123 3864 12127 3868 12119 3871 12115
      3868 12113 3862 12111
TIME...MOT...LOC 2314Z 228DEG 17KT 3866 12114

$$

BARUFFALDI
220 
WWUS56 KSTO 252327
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
327 PM PST FRI FEB 25 2011

CAC067-252333-
/O.CAN.KSTO.SV.W.0001.000000T0000Z-110225T2330Z/
SACRAMENTO CA-
327 PM PST FRI FEB 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SACRAMENTO COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PRODUCED UP TO 1 INCH HAIL IS 
DISSIPATING AND MOVING INTO THE FOOTHILLS IN EL DORADO COUNTY. BRIEF 
HEAVY RAIN...SNOW...GUSTY WINDS AND HAIL LOCALLY UP TO HALF AN INCH 
MAY STILL OCCUR AS THIS SYSTEM FURTHER DISSIPATES AND MOVES TO THE 
EAST AND NORTHEAST. HEAVY SNOWFALL WILL LIKELY OCCUR WITH THIS AREA 
AS IT MOVES HIGHER UP INTO THE FOOTHILLS.

LAT...LON 3857 12123 3864 12127 3868 12119 3871 12115
      3868 12113 3862 12111
TIME...MOT...LOC 2323Z 255DEG 20KT 3864 12103

$$

BARUFFALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 9:50 AM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Feb 25, 9:50 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
950 AM PST FRI FEB 25 2011

.MID MORNING UPDATE...
A GOOD MIX OF WINTER WEATHER ACROSS THE CWA THIS MORNING AND THE
FORECAST PACKAGE IS ON TRACK.  WINDS KICKED UP ENOUGH THIS MORNING
TO RESULT IN A WIND ADVISORY ISSUED FOR PARTS OF THE SACRAMENTO
VALLEY AND FOR THE NORTHERN SAN JOAQUIN VALLEY.  WINDS SHOULD
SUBSIDE QUICKLY FOLLOWING THE FRONTAL PASSAGE SO EAST SIDE OF THE
REGION WILL KEEP THE ELEVATED AND GUSTY WINDS LONGER THAN THE OTHER
PPARTS OF THE ZONES.

SNOW HAS BEEN REPORTED DOWN INTO THE FOOTHILLS EVEN WITH THE STRONG
SOUTHERLY WINDS WHICH BODES WELL FOR A VALLEY FLOOR SNOW EVENT
OVERNIGHT TONIGHT.  DEEP SNOWFALLS AROUND THE AREA HAVE LED TO MANY
POWER OUTAGES AND THIS SHOULD CONTINUE THROUGH THE DAY AND OVERNIGHT.

EXPECT THE HARD FREEZE WATCH TO BE UPGRADED TO A WARNING WITH THE
AFTERNOON PACKAGE.

.SHORT TERM DISCUSSION (TODAY THROUGH MONDAY)...
THE LOW CENTER IS CURRENTLY NEAR 130W ABOUT 300 MILES WEST OF EUREKA
AND MOVING SOUTH AT 25 MPH.  A VORT MAX IS SPINNING AROUND THIS LOW
AND NOW NEAR THE NRN CAL COAST.  THIS HAS ENHANCED CLOUDS AND
GENERATED MORE WIDESPREAD PRECIP WITH MODERATE TO HEAVY SNOW FALL IN
THE SIERRA CASCADES DUE TO OROGRAPHIC EFFECTS.  WE RECEIVED INPUT
FROM A SPOTTER NEAR HAT CREEK IN EASTERN SHASTA COUNTY (NOT FAR FROM
OLD STATION) THAT RECEIVED 11 INCHES OF HEAVY, WEST SNOW IN 10 HOURS
BEGINNING AT 6 PM LAST NIGHT.  WE HAD ANOTHER SPOTTER JUST RECENTLY
REPORT 15 INCHES OF SNOW IN 12 HRS NEAR GRASS VALLEY.  WE THANK OUR
SPOTTERS, AS YOU ARE VALUABLE ASSETS, ESPECIALLY IN DATA SPARSE
REGIONS.  IN LIGHT OF THIS, WE UPGRADED THE WINTER ADVISORY TO A
WINTER STORM WARNING FOR EASTERN SHASTA COUNTY AND THE BURNEY
BASIN.  TRAVELING MAY BE DIFFICULT AS THE SNOW IS RATHER HEAVY AND
WET...AND ACCORDING TO SPOTTER REPORTS AND THE CA HIGHWAY PATROL
WEBPAGE, MANY TREE LIMBS ARE DOWN WITH SOME POWER OUTAGES.

DUE TO THE RELATIVELY WARM AIR ADVECTION AHEAD OF THE FRONT, SNOW
LEVELS ARE STILL NEAR 2000 FEET THIS MORNING.  AS A RESULT, WE
CANCELLED THE SNOW ADVISORY FOR THE NRN SAC VALLEY.  IT IS POSSIBLE
THAT THE HIGHER ELEVATIONS OF REDDING COULD SEE SOME LIGHT SNOW
TONIGHT WITH THE COLD AIR, BUT THE SHOWERY PRECIP WILL BE RAPIDLY
SCALING BACK IN COVERAGE.  THE MOSAIC RADAR IMAGERY SHOWS THE
ENHANCE CU SHOWERS IN THE MORE COLD, UNSTABLE ATMOSPHERE ARE MAKING
THEIR WAY TO THE COAST NOW.  THEREFORE WE DON'T EXPECT THE SNOW
LEVELS TO DROP UNTIL MID MORN (8-9 AM) UP NORTH AND AND NOT UNTIL
LATER THIS AFTN FARTHER SOUTH.  OTHER PORTIONS OF THE CENTRAL VALLEY
COULD SEE SOME FLURRIES TONIGHT.

BEHIND THE CURRENT COLD WEATHER SYSTEM TEMPERATURES FOR MOST
LOCATIONS WILL DROP BELOW FREEZING BOTH SATURDAY AND SUNDAY MORNINGS
WITH RECORD AND NEAR RECORD LOW TEMPERATURES EXPECTED.
A HARD FREEZE WILL BE POSSIBLE OVER THE NORTH END OF THE SACRAMENTO
VALLEY AND FOOTHILLS BOTH MORNINGS WHILE A HARD FREEZE WILL BE
POSSIBLE FOR A NUMBER OF LOCATIONS OVER THE SOUTHERN SACRAMENTO AND
NORTHERN SAN JOAQUIN VALLEYS AND DELTA ON SUNDAY.   JCLAPP

.EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)...
PRETTY GOOD MODEL AGREEMENT THROUGH THE EXTENDED PERIOD...LENDING
CONFIDENCE TO THE FORECAST. NEARLY ZONAL FLOW ALOFT IS EXPECTED ON
TUESDAY ACROSS NORTHERN CALIFORNIA. WITH A WEAK SHORTWAVE MOVING
THROUGH THE PACIFIC NORTHWEST TUE...WOULDNT BE SURPRISED TO SEE A
FEW LIGHT SHOWERS ACROSS THE NORTHERN MOUNTAINS BUT BY AND LARGE THE
AREA WILL BE DRY. THIS WILL CHANGE BY TUESDAY NIGHT AS A SERIES OF
FRONTAL SYSTEMS MOVE THROUGH THE AREA. THESE SYSTEMS WILL TAP INTO
MORE SUBTROPICAL MOISTURE THAN THE CURRENT SYSTEM. THIS WILL LIKELY
MEAN HIGHER SNOW LEVELS...PERHAPS ON THE ORDER OF 4500-6000 FEET.
DRYING IS EXPECTED BY FRIDAY AS THE EASTERN PACIFIC RIDGE BEGINS TO
AMPLIFY ALONG THE WEST COAST. DANG

&&

.AVIATION...
A STORM SYSTEM IS MOVING NORTH TO SOUTH ACROSS INTERIOR NORCAL
TODAY. FOR THE VALLEY...GENERALLY VFR/MVFR CONDITIONS THE NEXT 24
HOURS. THE MOUNTAINS WILL SEE WIDESPREAD IFR/LIFR CONDITIONS.
PRECIPITATION WILL DECREASE IN COVERAGE AFTER 21Z...THOUGH ISOLATED
SHOWERS MAY LINGER TONIGHT. FREEZING LEVELS WILL LOWER TO NEAR
CENTRAL VALLEY LEVEL THIS AFTERNOON AND TONIGHT. SOUTH WINDS 10-20
KT WITH LOCAL GUSTS TO 30 KT WILL WEAKEN AND BECOME LIGHT NORTHERLY
THIS AFTERNOON AND EVENING.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM THROUGH 4 AM PST SATURDAY ABOVE 2000 FEET
FOR THE NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...MOTHERLODE...WEST
SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING THROUGH 4 PM PST TODAY FOR BURNEY BASIN /
EASTERN SHASTA COUNTY.

WINTER WEATHER ADVISORY FROM THROUGH 4 AM PST SATURDAY FROM 1000
FEET TO 2000 FEET NORTHEAST FOOTHILLS/SACRAMENTO VALLEY.

WINTER WEATHER ADVISORY FROM FROM 9 AM TODAY TO 4 AM PST SATURDAY
FROM 1000 FEET TO 2000 FEET FOR THE MOTHERLODE.

WINTER WEATHER ADVISORY FROM THROUGH 4 PM PST TODAY FOR CLEAR
LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO
NORTHERN LAKE COUNTY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

HARD FREEZE WATCH FROM LATE FRIDAY NIGHT THOUGH SUNDAY MORNING FOR
ALL AREAS BELOW 2000 FEET.

WIND ADVISORY UNTIL 1 PM PST TODAY FOR THE SOUTHERN SACRAMENTO
VALLEY AND FOR THE NORTHERN SAN JOAQUIN VALLEY.

&&

In the hours before

Local storm report, Feb 25, 9:15 AM PST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
915 AM PST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     SNOW             5 WNW DANA              41.14N 121.64W
02/25/2011  E12.00           SHASTA             CA   TRAINED SPOTTER

            12" NEW SNOW- STORM TOTAL

0848 AM     SNOW             PACIFIC HOUSE
02/25/2011  E7.80            EL DORADO          CA   TRAINED SPOTTER

            7.8" NEW SNOW (24 HOUR). 22" SNOW ON GROUND. 0.81" PRECIP
            (24 HR TOTAL). TEMPS 39/32/34.
            3450 FEET ELEVATION.

0844 AM     SNOW
02/25/2011  E8.00            ALPINE             CA   COUNTY OFFICIAL

            7-8" SNOW ON GROUND AT 2200 FEET SINCE IT BEGAN AT
            1:30AM. CURRENTLY SNOWING BELOW 1500 FEET.
            COUNTY OFFICIAL OBSERVATION.

0810 AM     SNOW             8 NW MIDDLETOWN         38.84N 122.72W
02/25/2011  E10.00           LAKE               CA   PUBLIC

            24 INCHES ON GROUND.
            2870 FEET ELEVATION.

0807 AM     SNOW             2 NE PARADISE           39.77N 121.58W
02/25/2011  E6.00            BUTTE              CA   PUBLIC

            2000 FEET ELEVATION. SNOW STARTED TO ACCUMUATE AFTER 10
            PM YESTERDAY.

0752 AM     SNOW             10 NNE GRASS VALLEY     39.37N 121.01W
02/25/2011  E12.00           NEVADA             CA   TRAINED SPOTTER

            SNOWING FAIRLY HEAVY. 10" OVER NIGHT, STORM TOTAL 12"
            SNOW. NO SIGNIFICANT WIND.

0700 AM     SNOW             SHINGLETOWN
02/25/2011  E14.50           SHASTA             CA   TRAINED SPOTTER

            12.5 INCHES IN PAST 12 HRS.

0652 AM     SNOW             9 E PLACERVILLE         38.72N 120.64W
02/25/2011  E12.00           EL DORADO          CA   TRAINED SPOTTER

            SNOW STARTED 6 PM LAST NIGHT, 24 FEB

0649 AM     SNOW             17 SSW DANA             40.88N 121.66W
02/25/2011  E12.00           SHASTA             CA   PUBLIC

0649 AM     SNOW             5 ESE PLACERVILLE       38.70N 120.70W
02/25/2011  E2.00            EL DORADO          CA   PUBLIC

0648 AM     SNOW             4 ENE GRASS VALLEY      39.23N 120.98W
02/25/2011  E23.00           NEVADA             CA   PUBLIC

0646 AM     SNOW             2 NNE GRASS VALLEY      39.25N 121.04W
02/25/2011  E15.00           NEVADA             CA   PUBLIC

            LIMBS DOWN. POWER OUT.

0643 AM     SNOW             6 ESE GRASS VALLEY      39.17N 120.97W
02/25/2011  E11.00           NEVADA             CA   PUBLIC

0642 AM     SNOW             13 SW DOWNIEVILLE       39.42N 121.00W
02/25/2011  E18.00           SIERRA             CA   PUBLIC

0556 AM     SNOW             9 NW MIDDLETOWN         38.84N 122.73W
02/25/2011  E8.00            LAKE               CA   PUBLIC

            8 INCHES NEW SNOW SINCE 4PM THURSDAY. STILL SNOWING
            HEAVILY

&&
Local storm report, Feb 25, 9:24 AM PST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
924 AM PST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     SNOW             2 ENE KIRKWOOD          38.71N 120.04W
02/25/2011  E10.30           ALPINE             CA   OTHER FEDERAL

            SNOTEL OBSERVATION.

0852 AM     SNOW             7 SSE CARSON PASS       38.61N 119.92W
02/25/2011  E10.00           ALPINE             CA   OTHER FEDERAL

            SNOTEL OBSERVATION.

0852 AM     SNOW             BLUE CANYON             39.28N 120.71W
02/25/2011  E24.40           PLACER             CA   OTHER FEDERAL

            SNOTEL OBSERVATION.

0700 AM     SNOW             BEAR VALLEY SKI RESORT  38.46N 120.02W
02/25/2011  E12.00           ALPINE             CA   PUBLIC

            SKIRESORT OBSERVATION.

0700 AM     SNOW             SIERRA-AT-TAHOE SKI RES 38.84N 120.19W
02/25/2011  E14.00           EL DORADO          CA   PUBLIC

            SKIRESORT OBSERVATION.

0700 AM     SNOW             BOREAL SKI RESORT       39.34N 120.34W
02/25/2011  E25.00           PLACER             CA   PUBLIC

            SKIRESORT OBSERVATION.

0700 AM     SNOW             SUGAR BOWL SKI RESORT   39.31N 120.33W
02/25/2011  E21.00           PLACER             CA   PUBLIC

            SKIRESORT OBSERVATION.

0700 AM     SNOW             SODA SPRINGS SKI RESORT 39.12N 119.90W
02/25/2011  E30.00           PLACER             CA   PUBLIC

            SKIRESORT OBSERVATION.

0700 AM     SNOW             1 S STATELINE           38.94N 119.94W
02/25/2011  E12.00           EL DORADO          CA   PUBLIC

            SKIRESORT OBSERVATION.

0700 AM     SNOW             1 W SQUAW VALLEY        39.20N 120.24W
02/25/2011  E27.00           PLACER             CA   PUBLIC

            SKIRESORT OBSERVATION.

&&
Local storm report, Feb 25, 9:35 AM PST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
935 AM PST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HIGH SUST WINDS  5 SE STOCKTON           37.91N 121.25W
02/25/2011  M26 MPH          SAN JOAQUIN        CA   ASOS

            ASOS OBSERVATION.

0800 AM     HIGH SUST WINDS  9 NW ROCKLIN            38.90N 121.35W
02/25/2011  M27 MPH          PLACER             CA   AWOS

            AWOS OBSERVATION.

0800 AM     HIGH SUST WINDS  BLUE CANYON             39.28N 120.71W
02/25/2011  M31 MPH          PLACER             CA   ASOS

            ASOS OBSERVATION.

0700 AM     HIGH SUST WINDS  4 N AUBURN              38.95N 121.08W
02/25/2011  M25 MPH          PLACER             CA   AWOS

            AWOS OBSERVATION.

0600 AM     HIGH SUST WINDS  9 E WOODLAND            38.70N 121.59W
02/25/2011  M27 MPH          SACRAMENTO         CA   ASOS

            ASOS OBSERVATION.

0500 AM     HIGH SUST WINDS  8 E MARYSVILLE          39.14N 121.44W
02/25/2011  M25 MPH          YUBA               CA   ASOS

            ASOS OBSERVATION.

&&
Local storm report, Feb 25, 9:41 AM PST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
941 AM PST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND GST 9 E WOODLAND            38.68N 121.60W
02/25/2011  M40.00 MPH       SACRAMENTO         CA   AWOS

0700 AM     NON-TSTM WND GST ROCKLIN                 38.80N 121.24W
02/25/2011  M40.00 MPH       PLACER             CA   AWOS

0800 AM     NON-TSTM WND GST BLUE CANYON             39.27N 120.71W
02/25/2011  M46.00 MPH       PLACER             CA   ASOS

&&
Local storm report, Feb 25, 10:57 AM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1057 AM PST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HEAVY SNOW       MAGALIA                 39.83N 121.61W
02/25/2011  U0.0 INCH        BUTTE              CA   UTILITY COMPANY

            4 OUTAGES KNOCKING OUT ELECTRICAL POWER TO BETWEEN 500
            AND 4999 PEOPLE.

1020 AM     HEAVY SNOW       CHALLENGE               39.46N 121.26W
02/25/2011  U0.0 INCH        YUBA               CA   UTILITY COMPANY

            1 OUTAGE KNOCKING OUT ELECTRICITY TO BETWEEN 500 AND 4999
            PEOPLE.

1020 AM     HEAVY SNOW       FORESTHILL              39.00N 120.83W
02/25/2011  U0.0 INCH        PLACER             CA   UTILITY COMPANY

            2 OUTAGES KNOCKING OUT ELECTRICITY TO BETWEEN 500 AND
            4999 PEOPLE.

1020 AM     HEAVY SNOW       GEORGETOWN              38.91N 120.83W
02/25/2011  U0.0 INCH        EL DORADO          CA   UTILITY COMPANY

            5 OUTAGES KNOCKING OUT ELECTRICITY TO BETWEEN 500 AND
            4999 PEOPLE.

1020 AM     HEAVY SNOW       GRASS VALLEY            39.22N 121.06W
02/25/2011  U0.0 INCH        NEVADA             CA   UTILITY COMPANY

            6 OUTAGES KNOCKING OUT ELECTRICITY TO OVER 5000 PEOPLE.

1020 AM     HEAVY SNOW       PARADISE                39.76N 121.60W
02/25/2011  U0.0 INCH        BUTTE              CA   UTILITY COMPANY

            ESTIMATED 19 OUTAGES KNOCKING OUT ELECTRICITY TO OVER
            5000 PEOPLE.

&&
Local storm report, Feb 25, 2:59 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
259 PM PST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FUNNEL CLOUD     ARDEN-ARCADE            38.60N 121.38W
02/25/2011                   SACRAMENTO         CA   NWS EMPLOYEE

            FUNNEL CLOUD NEAR INTERSECTION OF WATT AND EL CAMINO.

&&

KJ

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:20 PM PSTHard Freeze WatchSTO20 hr
Feb 24, 9:39 PM PSTWinter Weather AdvisorySTO29 hr
Feb 25, 6:23 AM PSTWind AdvisorySTO4 hr
Feb 25, 10:11 AM PSTWind AdvisorySTO3 hr
Feb 25, 3:29 PM PSTHard Freeze WarningSTO41 hr

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.